MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 10 X 150MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 10 X 150MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 14-440115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign - event occurred in the uk.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient received a trauma nail on an unknown date.Subsequently, the patient was revised approximately six (6) weeks ago due to a periprosthetic bone fracture.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code - im nail.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Radiographs were provided and reviewed by a health care professional on linked complaint (b)(4).Review of the available records identified the following: single ap view of the right ankle demonstrates a hind foot fusion with intramedullary rod and one proximal and one distal interlocking screw.Oblique fracture through the distal tibial diaphysis along with a bimalleolar fracture.Linear lucency just proximal to the proximal tip of the tibial intramedullary rod could indicate missed drill hole.Osteopenia.Ankle mortise disruption.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The x-rays indicate a drill hole at the same level as the fracture.The fracture was caused by the drill, not the nail.As the nail was not the reason for the bone fracture, there is no device problem found for this event.The event involving the drill hitting the bone during implantation has already been reported under mdr# 0001825034-2023-02996 and mdr# 0001825034-2023-02997.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ANKLE LOCKING NAIL 10 X 150MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17342618
Report Number0001825034-2023-01610
Device Sequence Number17865977
Product Code HSB
UDI-Device Identifier00887868093531
UDI-Public(01)00887868093531(17)330123(10)162310
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K081243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14-440115
Device Lot Number162310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer08/09/2023
01/09/2024
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/16/2023
01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose